Alert archive / North Dakota / Tornado Warnings in 2022
Tornado Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 24, 2022, 3:56 PM CDT for Wells County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2022, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 24, 2022, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Wells County, ND
The radar
The Minot AFB radar (KMBX), 119 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
975
WFUS53 KBIS 242056
TORBIS
NDC103-242130-
/O.NEW.KBIS.TO.W.0004.220624T2056Z-220624T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Bismarck ND
356 PM CDT Fri Jun 24 2022
The National Weather Service in Bismarck has issued a
* Tornado Warning for...
Central Wells County in south central North Dakota...
* Until 430 PM CDT.
* At 356 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Fessenden, or 11 miles southeast of
Harvey, moving northeast at 10 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fessenden and Manfred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4756 9979 4763 9989 4774 9974 4773 9960
4764 9956
TIME...MOT...LOC 2056Z 222DEG 10KT 4763 9980
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
EDWARDS3 follow-up statements
629
WWUS53 KBIS 242106
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
406 PM CDT Fri Jun 24 2022
NDC103-242130-
/O.CON.KBIS.TO.W.0004.000000T0000Z-220624T2130Z/
Wells ND-
406 PM CDT Fri Jun 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
WELLS COUNTY...
At 405 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fessenden, or 12 miles southeast of Harvey, moving
northeast at 15 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fessenden and Manfred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4774 9974 4773 9960 4764 9956 4756 9979
4763 9989
TIME...MOT...LOC 2105Z 226DEG 12KT 4766 9972
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
EDWARDS727
WWUS53 KBIS 242118
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
418 PM CDT Fri Jun 24 2022
NDC103-242130-
/O.CON.KBIS.TO.W.0004.000000T0000Z-220624T2130Z/
Wells ND-
418 PM CDT Fri Jun 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL
WELLS COUNTY...
At 417 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Fessenden, or 11 miles southeast of
Harvey, moving northeast at 20 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fessenden and Manfred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4774 9974 4773 9960 4764 9956 4756 9979
4763 9989
TIME...MOT...LOC 2117Z 226DEG 19KT 4770 9971
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
EDWARDS957
WWUS53 KBIS 242128
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
428 PM CDT Fri Jun 24 2022
NDC103-242138-
/O.EXP.KBIS.TO.W.0004.000000T0000Z-220624T2130Z/
Wells ND-
428 PM CDT Fri Jun 24 2022
...THE TORNADO WARNING FOR CENTRAL WELLS COUNTY WILL EXPIRE AT 430 PM
CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail, damaging winds, and heavy rainfall
remain likely and a Severe Thunderstorm Warning remains in effect
for the area.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central North Dakota.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Bismarck.
LAT...LON 4774 9974 4773 9960 4764 9956 4756 9979
4763 9989
TIME...MOT...LOC 2128Z 222DEG 10KT 4772 9969
$$
EDWARDSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 24, 2:30 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 230 PM CDT Fri Jun 24 2022 .SHORT TERM...(This evening through Saturday) Issued at 230 PM CDT Fri Jun 24 2022 Severe weather expected through the evening, with cool and breezy conditions expected for Saturday. A boundary with strong instability and increasing shear has set up across central and eastern portions of the CWA. This will be the focus for severe weather through much of the evening. SPC has issued a Severe Thunderstorm Watch until 9 PM CDT to account for this potential. CAPE values are still high and shear is increasing as the front gets closer. Cap should also continue to erode with and advancing cold front. Hodographs are still pretty straight favoring large hail as the main threat. Strong winds are also possible with any storm as DCAPE is over 1000. The tornado threat is still there given all the remnant boundaries. Hodographs are little more favorable in the southeast, and will have to be monitored. Meanwhile areas behind the front, mainly the west and north central are likely out of the severe weather threat for today, but may still see a few showers and isolated thunderstorms. Lastly, training storms and overall slow movement of storms will bring a flash flooding threat through tonight. Severe weather threat should diminish later this evening. Tonight sees scattered showers, cooling temperatures into the 40s for some western areas, and switch to breezy northwest flow. Saturday is then your typical post front day. Breezy to windy northwest winds will be found for most areas. There is some low to medium confidence in advisory level winds across much of the area. With ongoing severe weather and only up to medium confidence, will hold off on any wind highlight for now. Otherwise perhaps a few post frontal showers are possible in the north and east on Saturday. Cool temperatures in the 60s and low 70s can also be expected. .LONG TERM...(Saturday night through Friday) Issued at 230 PM CDT Fri Jun 24 2022 After another cool and breezy day on Sunday, the upcoming week looks to see warm temperatures and a few chances for precipitation. Broad upper level trough will exit the area through the day Sunday. This will bring one more day of cooler than normal temperatures generally in the 70s, and breezy sub advisory level winds mainly in the central and east. A broad area of high pressure at the surface then looks to bring warming temperatures to the area Monday. Look for temperatures in the 80s as a result. There is a back door front that tries to push through the area Monday into Monday night that may bring a few scattered showers and thunderstorms across the north and east. Another surface high moves through the area on Tuesday, maintaining warm temperatures and generally dry conditions. Tuesday night through Wednesday, we switch to southwest flow aloft ahead of the next cold front. This will bring an increase in showers and thunderstorms, with more warm temperatures. Perhaps an isolated severe storm is possible during this mid week time period, although the CSU Machine Learning is only showing low probabilities at this time. Another cool and breezy post frontal pattern could then set up to end next week. This looks to be a mainly dry pattern, with temperatures cooling back into the 70s to lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 107 PM CDT Fri Jun 24 2022 Showers and thunderstorms will bring VFR to MVFR conditions through this evening, with some MVFR conditions lingering into Saturday. Showers and thunderstorms will be continue to develop across the area this afternoon, and continue through the evening. A few storms may be strong to severe with strong winds and large hail, mainly from KMOT to KBIS and eastward. Have placed a TEMPO group in the impacted TAFs to account for this potential. Thunderstorms diminish later this evening, although showers and MVFR ceilings may linger through night in Saturday morning. A breezy northwest wind may also develop by the end of Saturday morning. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Anglin LONG TERM...Anglin AVIATION...Anglin
Hazardous weather outlook, Jun 24, 2:08 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 208 PM CDT Fri Jun 24 2022 NDZ001-002-009-010-017-031-032-251915- Divide-Burke-Williams-Mountrail-McKenzie-Golden Valley-Billings- 208 PM CDT Fri Jun 24 2022 /108 PM MDT Fri Jun 24 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible today with gusty winds, brief heavy rain, small hail, and lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ005-012-013-019>023-025-034>037-042-045>048-050-051-251915- Rolette-McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster- Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- 208 PM CDT Fri Jun 24 2022 /108 PM MDT Fri Jun 24 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is now in effect until 9 PM CDT this evening across central and eastern North Dakota. Main threats will be large hail up to three inches in diameter, wind gusts up to 75 mph, and a tornado or two. See more details at www.weather.gov/bis. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any sized hail and damaging wind gusts to the National Weather Service at 1-800-247-0212. NDZ003-004-011-018-033-040-041-043-044-251915- Renville-Bottineau-Ward-Dunn-Stark-Slope-Hettinger-Bowman-Adams- 208 PM CDT Fri Jun 24 2022 /108 PM MDT Fri Jun 24 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and evening. Some storms may be severe with quarter size hail and winds gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any sized hail and damaging wind gusts to the National Weather Service at 1-800-247-0212.
In the hours before
Local storm report, Jun 24, 10:28 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1028 AM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 5 ENE HIRSCHVILLE 47.10N 102.46W
06/20/2022 E1.00 INCH DUNN ND PUBLIC
DELAYED REPORT. HAIL ESTIMATED TO BE ONE
INCH IN DIAMETER. HAIL CHIPPED PAINT OFF A
WINDOWSILL AND TORE LEAVES OFF TREES. TIME
ESTIMATED BY RADAR.
&&
BGLocal storm report, Jun 24, 12:36 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST 6 N ZAP 47.38N 101.93W
06/20/2022 E60 MPH MERCER ND PUBLIC
DELAYED REPORT. WINDS ESTIMATED TO BE 50 TO
60 MPH ALONG WITH A LOT OF PEA SIZED HAIL
RESULTED IN THE LEVELING OF A CORN FIELD.
&&
BGLocal storm report, Jun 24, 2:45 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 WSW MARSHALL 47.12N 102.43W
06/22/2022 E0.70 INCH DUNN ND PUBLIC
&&
JJASpecial weather statement, Jun 24, 3:02 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Bismarck ND
302 PM CDT Fri Jun 24 2022
NDZ021-022-035-242030-
McLean ND-Burleigh ND-Sheridan ND-
302 PM CDT Fri Jun 24 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SHERIDAN, SOUTHEASTERN MCLEAN AND NORTH CENTRAL BURLEIGH COUNTIES
THROUGH 330 PM CDT...
At 301 PM CDT, a strong thunderstorm was located 11 miles south of
Mercer, or 14 miles east of Washburn, moving north at 25 mph.
HAZARD...Wind gusts to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mercer and McClusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central North Dakota.
&&
LAT...LON 4713 10066 4727 10093 4755 10093 4762 10052
4745 10019 4723 10032
TIME...MOT...LOC 2001Z 197DEG 23KT 4733 10073
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EDWARDSLocal storm report, Jun 24, 3:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
307 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 3 SSW MANFRED 47.65N 99.78W
06/24/2022 M0.70 INCH WELLS ND TRAINED SPOTTER
&&
JJALocal storm report, Jun 24, 3:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 5 SSE MCCLUSKY 47.42N 100.39W
06/24/2022 M1.00 INCH SHERIDAN ND TRAINED SPOTTER
HAIL RANGES IN SIZE FROM NICKLE TO QUARTER.
&&
JJAThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:14 PM CDT | Special Weather Statement | BIS | Ward | 46 min |
| Jun 23, 7:54 PM CDT | Special Weather Statement | BIS | Renville | 36 min |
| Jun 23, 8:14 PM CDT | Special Weather Statement | BIS | Ward | 31 min |
| Jun 23, 8:35 PM CDT | Special Weather Statement | BIS | Bottineau | 25 min |
| Jun 23, 8:42 PM CDT | Special Weather Statement | BIS | Ward | 33 min |
| Jun 23, 8:47 PM CDT | Special Weather Statement | BIS | Ward | 28 min |
| Jun 23, 9:02 PM CDT | Special Weather Statement | BIS | Bottineau | 58 min |
| Jun 23, 9:16 PM CDT | Special Weather Statement | BIS | McHenry | 59 min |
| Jun 23, 10:03 PM CDT | Special Weather Statement | BIS | Rolette | 27 min |
| Jun 23, 10:46 PM CDT | Special Weather Statement | BIS | Bottineau | 29 min |
| Jun 24, 12:05 AM CDT | Special Weather Statement | BIS | Dickey | 25 min |
| Jun 24, 12:33 AM CDT | Special Weather Statement | BIS | Sioux | 27 min |
| Jun 24, 12:46 AM CDT | Special Weather Statement | BIS | LaMoure | 29 min |
| Jun 24, 2:46 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 59 min |
| Jun 24, 3:02 PM CDT | Special Weather Statement | BIS | Sheridan | 28 min |
| Jun 24, 3:13 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Sheridan | 47 min |
| Jun 24, 3:45 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 60 min |
| Jun 24, 3:46 PM CDT | Areal Flood Advisory | BIS | Wells | 6 hr |
| Jun 24, 3:55 PM CDT | Areal Flood Advisory | BIS | Sheridan | 6 hr |
| Jun 24, 4:04 PM CDT | Special Weather Statement | BIS | Oliver | 26 min |
| Jun 24, 4:13 PM CDT | Flash Flood Warning | BIS | Wells | 5 hr |
| Jun 24, 4:36 PM CDT | Special Weather Statement | BIS | Oliver | 24 min |
| Jun 24, 4:40 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 35 min |
| Jun 24, 4:52 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 53 min |
| Jun 24, 5:23 PM CDT | Special Weather Statement | BIS | Sheridan | 37 min |
| Jun 24, 5:49 PM CDT | Areal Flood Advisory | BIS | Burleigh, McLean | 3 hr |
| Jun 24, 5:49 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 56 min |
| Jun 24, 6:01 PM CDT | Special Weather Statement | BIS | Emmons | 29 min |
| Jun 24, 6:04 PM CDT | Special Weather Statement | BIS | Kidder | 26 min |
| Jun 24, 6:27 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 48 min |
| Jun 24, 6:39 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 51 min |
Nearby
Tornado Warnings in North Dakota, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.